Advertisement

Annali di Matematica Pura ed Applicata

, Volume 156, Issue 1, pp 253–263 | Cite as

L p -estimates for the solutions of second order elliptic equations

  • Franco Mandras
  • Giovanni Porru
Article

Summary

We investigate the homogeneous Dirichlet problem in H2,p for a second order elliptic partial differential equation in nondivergence form Lu=f in the case in which the leading coefficients of L belong to H1,n(Ω), Ω ⊂ Rn. We prove that if p belongs to a suitable neighbourhood of 2, then the above problem, has a unique solution u satisfying ∥D2u∥p⩽ C∥f∥p; furthermore, if f ε Hk,p, k=1,2, ..., and the coefficients of L satisfy some natural conditions, then the solution satisfies\(\left\| u \right\|_{H^{k + 2,p} } \leqslant C\left\| f \right\|_{H^{k,p} }\).

Keywords

Differential Equation Partial Differential Equation Natural Condition Unique Solution Elliptic Equation 
These keywords were added by machine and not by the authors. This process is experimental and the keywords may be updated as the learning algorithm improves.

Preview

Unable to display preview. Download preview PDF.

Unable to display preview. Download preview PDF.

References

  1. [1]
    S. Agmon -A. Douglis -L. Nirenberg,Estimates near the boundary for solutions of elliptic partial differential equations satisfying general boundary conditions, I, Comm. Pure Appl. Math.,12 (1959), pp. 623–727.Google Scholar
  2. [2]
    S. Campanato,Un risultato relativo ad equazioni ellittiche del secondo ordine di tipo non variazionale, Ann. Sc. Norm. Sup. Pisa,21 (1967), pp. 701–707.Google Scholar
  3. [3]
    M. Chicco,Solvability of the Dirichlet problem in H 2,p(Ω) for a class of linear second order elliptic partial differential equations, Boll. UMI,4 (1971), pp. 374–387.Google Scholar
  4. [4]
    Fang-Hua Lin,Second derivative L p estimates for elliptic equations of nondivergent type, Proc. Am. Math. Soc.,96 (1986), pp. 447–451.Google Scholar
  5. [5]
    P. Manselli,A nonexistence and nonuniqueness example in Sobolev spaces for elliptic equations in nondivergence form, Boll. UMI,17-A (1980), pp. 302–306.Google Scholar
  6. [6]
    N. Meyers,An L p estimate for the gradient of solutions of second order elliptic divergence equations, Ann. Sc. Norm. Sup. Pisa,17 (1963), pp. 189–206.Google Scholar
  7. [7]
    C. Miranda,Alcune osservazioni sulla maggiorazione in L v delle soluzioni deboli delle equazioni ellittiche del secondo ordine, Ann. Mat. Pura e Appl.,61 (1963), pp. 151–169.Google Scholar
  8. [8]
    C. Miranda,Sulle equazioni ellittiche del secondo ordine di tipo non variazionale, a coefficienti discontinui, Ann. Mat. Pura e Appl.,63 (1963), pp. 353–386.Google Scholar
  9. [9]
    C.Pucci,Equazioni ellittiche con soluzioni in W2,p,p < 2, Convegno sulle equazioni alle derivate parziali, Bologna (1967), pp. 145–148.Google Scholar
  10. [10]
    C. Pucci,Limitazioni per soluzioni di equazioni ellittiche, Ann. Mat. Pura e Appl.,74 (1966), pp. 15–30.Google Scholar
  11. [11]
    J. Serrin,Pathological solutions of elliptic differential equations, Ann. Sc. Norm. Sup. Pisa,18 (1964), pp. 385–387.Google Scholar
  12. [12]
    G. Talenti,Sopra una classe di equazioni ellittiche a coefficienti misurabili, Ann. Mat. Pura e Appl.,69 (1965), pp. 285–304.Google Scholar
  13. [13]
    G. M. Troianiello,Elliptic differential equations and obstacle problems, The Univ. Series in Math., J. J. Kohn, Plenum Press, New York and London (1987).Google Scholar
  14. [14]
    M. Venturino,Sull'appartenenza ad H3(Ω)delle soluzioni di una classe di equazioni ellittiche a coefficienti discontinui, Analisi funzionale e applicazioni, Suppl. B.U.M.I., Vol. I (1980), 197–218.Google Scholar

Copyright information

© Fondazione Annali di Matematica Pura ed Applicata 1990

Authors and Affiliations

  • Franco Mandras
    • 1
  • Giovanni Porru
    • 1
  1. 1.Dipartimento di MatematicaCagliariItaly

Personalised recommendations